Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 27, 2017, 2:58 PM MST. It took effect at Nov 28, 2017, 6:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 2:58 PM MST (21:58 UTC)
- In effect from
- Nov 28, 2017, 6:00 AM MST
- Expired
- Nov 28, 2017, 4:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
012 WWUS75 KABQ 272158 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 PM MST Mon Nov 27 2017 ...A WIND ADVISORY IN EFFECT FOR THE FAR EASTERN PLAINS OF NEW MEXICO FROM 9 AM TO 4 PM MST TUESDAY... .A strong backdoor cold front will move into the eastern plains of New Mexico Thursday morning. North to northeast winds along and behind the front will become strong and gusty. NMZ530-531-534>536-281130- /O.NEW.KABQ.WI.Y.0043.171128T1600Z-171128T2300Z/ Union County-Harding County-Quay County-Curry County- Roosevelt County- 258 PM MST Mon Nov 27 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 AM to 4 PM MST Tuesday. * LOCATION...Far eastern plains of New Mexico, including Union, Harding, Quay, Curry and Roosevelt counties * WINDS...North to northeast at 30 to 35 mph with gusts 40 to 45 mph. * TIMING...Winds will develop by mid morning and peak after midday, before gradually diminishing in the late afternoon. * VISIBILITY...No restrictions. * LOCAL IMPACTS...Items such as trash cans, lawn furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions are likely for vans, campers, trailers, and other high-profile vehicles due to strong crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. 28 && $$
2 follow-up statements
970 WWUS75 KABQ 281005 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 305 AM MST Tue Nov 28 2017 ...A WIND ADVISORY IN EFFECT FOR THE FAR EASTERN PLAINS OF NEW MEXICO FROM 6 AM TO 4 PM MST TUESDAY... .A strong backdoor cold front will move into the eastern plains of New Mexico by 6 AM this morning. North to northeast winds along and behind the front will be strong and gusty through the day as the front moves rapidly south. NMZ530-531-534>536-281800- /O.EXT.KABQ.WI.Y.0043.171128T1300Z-171128T2300Z/ Union County-Harding County-Quay County-Curry County- Roosevelt County- 305 AM MST Tue Nov 28 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * LOCATION...Far eastern plains of New Mexico, including Union, Harding, Quay, Curry and Roosevelt counties * WINDS...North to northeast at 25 to 35 mph with gusts around 45 mph. A few gusts could reach 50 mph between Clayton and Clovis. * TIMING...Winds will increase rapidly this morning from north to south, with peak winds from late morning through mid afternoon. Winds will begin to diminish in the late afternoon and should be below advisory levels just after sunset. * VISIBILITY...Generally no restrictions, but there could be brief periods of blowing dust with the visibility lowering to 3 to 5 miles. * LOCAL IMPACTS...Items such as trash cans, lawn furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions are likely for vans, campers, trailers, and other high-profile vehicles due to strong crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
536 WWUS75 KABQ 281925 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1225 PM MST Tue Nov 28 2017 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE FAR EASTERN PLAINS OF NEW MEXICO UNTIL 4 PM MST TODAY... .A strong backdoor cold front will move southward into the southeastern plains of New Mexico this afternoon. North to northeast winds along and behind the front will be strong and gusty through the afternoon. NMZ530-531-534>536-282300- /O.CON.KABQ.WI.Y.0043.000000T0000Z-171128T2300Z/ Union County-Harding County-Quay County-Curry County- Roosevelt County- 1225 PM MST Tue Nov 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * LOCATION...Far eastern plains of New Mexico, including Union, Harding, Quay, Curry and Roosevelt counties * WINDS...North to northeast at 25 to 35 mph with gusts around 45 mph. A few gusts could reach 50 mph between Clayton and Clovis. * TIMING...Peak winds will occur through mid afternoon. Winds will begin to diminish in the late afternoon and should be below advisory levels just after sunset. * VISIBILITY...Generally no restrictions, but there could be brief periods of blowing dust with the visibility lowering to 3 to 5 miles. * LOCAL IMPACTS...Items such as trash cans, lawn furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions are likely for vans, campers, trailers, and other high-profile vehicles due to strong crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:53 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 27, 10:53 AM MST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1053 AM MST Mon Nov 27 2017 .AVIATION... 18Z TAF CYCLE A surface lee trough in northeastern NM and strengthening winds aloft will create gusty W/WSW winds across the region. The area north of I-40 and east of the central mountains, including KLVS and KTCC, can expect WSW/SW wind gusts to near 35 knots during the afternoon. West central NM, including KGUP, will have gusty afternoon WSW winds with gusts ranging from 30 to 40 knots. A fast moving low pressure system will move across far northern NM tonight through Tuesday with light accumulations of rain and mountain snow. Mountain obscurations are likely late tonight into Tuesday. A strong backdoor cold front will move into northeast NM around 15Z Tuesday and reach KTCC by 18Z. N/NNE winds along and behind the front will range from 20 to 30 knots with gusts to around 35 knots. Ceilings behind the cold front in northeast NM will remain in the VFR category, generally above 4K feet. 28 && .PREV DISCUSSION...330 AM MST Mon Nov 27 2017... ...RECORD AND NEAR RECORD WARMTH WITH SOME FIRE WEATHER CONCERNS TODAY... .SYNOPSIS... One more day of record and near record high temperatures is expected today as a ridge of high pressure finishes crossing the state. Southwest winds will become breezy to windy across west central and northeast areas, where there will be fire weather concerns. An upper level low pressure system will pass eastward along the Colorado border tonight and Tuesday with a cold front that will drop high temperatures 7 to 17 degrees from today's readings, except as much as 38 degrees across the northeast. North northeast wind gusts should reach 40 t0 50 mph across the far eastern plains on Tuesday. The system will also produce rain and snow showers along the Colorado border. High temperatures will then trend upward through the end of the week, except for brief cooling behind a cold front Thursday. A low pressure system will approach the state from the west this weekend spreading a chance of rain and mountain snow showers across western and central areas. && .DISCUSSION... As the upper ridge axis gradually shifts east of the state today southwest winds aloft will strengthen ahead of an upper low crossing the Great Basin. This will induce breezy to windy conditions across west central areas. Meanwhile, a lee trough will induce breezy downslope flow across northeast areas. Several new record high temperatures will probably be set across the forecast area this afternoon as readings climb around 16 to 30 degrees above normal. The warmest highs will be felt in the downslope flow across the eastern plains. Precip with the upper low crossing northern areas tonight and Tuesday looks limited. There may be an inch or two of accumulation in the northern Sangre de Cristo Mountains and around Raton Pass. The bigger concern may be the strong winds across the far eastern plains on Tuesday where many areas could feel gusts to 50 mph. The sharp cooldown on Tuesday will cause highs to fall as much as 8 degrees below normal across the northeast, but elsewhere readings will remain a few to 10 degrees above normal. Except for a brief bout of below normal highs across the plains on Thursday, readings Wednesday through Sunday will generally vary around 5 to 12 degrees above normal. This probably won't be high enough for any new records to be set. Models vary significantly on the track and timing of an upper level low pressure system that should cross the region early next week. They do agree that showers will begin to spread over western and central areas this weekend, possibly as early as Saturday in the west. Strengthening flow aloft and a lee trough should cause breezy southwest winds to redevelop starting Sunday. 44 && .FIRE WEATHER... Critical fire weather conditions today focused on the west and northeast, then no significant fire weather concerns through next weekend other than areas of poor ventilation rates. The massive ridge of high pressure that has delivered dry and unseasonably mild weather recently is finally getting shoved south and east by a storm system nearing the northern CA coast. We will have one more warm day today; in fact, many high temperatures will approach, reach or exceed record highs. Winds will be on the increase while humidities plummet to between 10 and 20. Haines values will be moderate to high except in the mountains. Thus, all the ingredients are in place for critical fire weather conditions this afternoon and we will issue a Red Flag Warning for the Northeast Plains and Northwest Highlands. Areas adjacent to these two zones will experience critical conditions as well, but only for an hour or two and not as widespread. The upper level disturbance will race east today and tonight, reaching the four corners region around midnight, then slowly cross northern NM late tonight into Tuesday. A pacific cold front from the west will race across the state tonight and a polar front from the north will dive south through the state Tuesday. Much cooler air will arrive behind these fronts, although highs Tuesday will still be above normal in the west and south. The northeast will see the biggest drop in temperatures, 30 to nearly 40 degrees lower. We may finally receive some precipitation as well across the northern mountains and northeast late tonight through Tuesday. Amounts will be mostly light, with perhaps a couple of inches of snow in the northern Sangres and around Raton Pass. RH recoveries will be fair to good tonight. Vent rates will be very good to excellent in the east, fair to good central areas, and fair to poor in the west. The polar front will gently spill into the Rio Grande Valley Tuesday evening. A ridge of high pressure will quickly build over NM Tuesday night then shift east Wednesday as a short wave trough crosses the northern and central Rockies late in the day. Highs Wednesday will warm quickly to above normal everywhere. Another cold front will drop from north to south across the eastern plains Wednesday night, returning cooler air to the east for Thursday. No precipitation is expected Tuesday night through Thursday. Vent rates will be fair or better Wednesday except in the central valleys and portions of the East Central Plains. Widespread fair to poor rates are forecast over the west and central zones Thursday. A portion of the energy from the trough reaching the west coast Tuesday, the one that passes to our north Wednesday, will get sheared south into southern CA then off the Baja coast as it deepens into a closed low late in the week into next weekend. Models differ on the strength and movement of this closed low, with the ECMWF much stronger than the GFS or CMC. Most models lift the low northeast and quickly weaken it early next weekend, while a stronger storm crashes onto the west coast Saturday. Only the ECMWF has any precipitation with the initial upper low Saturday night, while all models develop precipitation over the northwest Sunday as the western storm moves into the Great Basin Sunday and across NM Monday. Additional waves form behind this storm to keep the weather potentially active, and chilly, beyond Monday of next week. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 5 PM MST this afternoon for the following zones... NMZ104-105. &&
Hazardous weather outlook, Nov 27, 4:25 AM MST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 425 AM MST Mon Nov 27 2017 NMZ501>540-281200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 425 AM MST Mon Nov 27 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect this afternoon for the Northwest Highlands and the Northeast Plains where low humidities combined with strong winds will create critical fire weather conditions. Wind gusts could reach 50 mph from the Chuska to the Zuni Mountains this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front will deliver strong north northeast wind gusts to the eastern plains on Tuesday. Wind gusts will probably reach 50 mph across much of the far eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:00 AM MST | Red Flag Warning | ABQ | Cibola, Harding, McKinley, Sandoval, San Juan, San Miguel and 1 more | 14 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.